Vol. 69, No. 1, 1977

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Pairs of symmetric bilinear forms in characteristic 2

William Charles Waterhouse

Vol. 69 (1977), No. 1, 275–283
Abstract

The Grothendieck group of finite-length inner product modules over a PID is here shown to be a sum of countably many copies of the corresponding groups for the residue fields. It follows that nonsingular pairs of symmetric bilinear forms in characteristic 2 owe their extra complexity only to lack of a cancellation theorem: The invariants for isometry in other characteristics continue to determine classes in the Grothendieck group. This is also true for singular pairs.

Mathematical Subject Classification 2000
Primary: 10C05, 10C05
Secondary: 15A63
Milestones
Received: 6 July 1976
Published: 1 March 1977
Authors
William Charles Waterhouse